NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 15, 4:48 PM MST, 12 minutes earlier. Its key messages:
Area forecast discussion, Apr 15, 4:48 PM MST, 12 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
548 PM MDT Mon Apr 15 2024
.KEY MESSAGES...
- Widespread critical fire weather conditions continue into this evening,
with high fire danger returning Tuesday for areas along and
to the east of the I-25 corridor.
- Strong to damaging winds gusting to 65 mph are likely across the
eastern plains on Tuesday.
- Accumulating snow expected across the central mountains
tonight into Tuesday morning.
- Critical fire weather conditions persist across the San Luis Valley
and western portions of the CWA through the end of the week.
- Cooler and unsettled weather across eastern Colorado for end of the
work week and into the weekend.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 300 PM MDT Mon Apr 15 2024
Strong upper level system continues to pivot east across the region
this afternoon, with strong southwesterly flow in place across
Colorado. This has supported some increase in showery development
across parts of the Continental Divide this afternoon, though
coverage and intensity of any shower remains low at this time.
Overall coverage and intensity should remain similar for the
remainder of the afternoon, however, will see increases in both
later this evening into the overnight hours as this system passes
overhead and winds become situated more out of the west northwest.
During this time, will see RH values in single digits continue over
much of southern Colorado and while winds gust up to 50 to 55 mph.
As previously noted, there is a quick surge of flow appearing likely
late this afternoon into the evening that I think will provide some
slight uptick in winds. While widespread winds gusting to 60 mph are
not really expected this evening, would not be surprised to see an
isolated wind gust to 60 mph.
By later tonight into into early Tuesday morning, this upper low
will continue to shift east across Colorado. Strengthening flow on
the back side of it will assist with continued snow across the
central mountains. Did make some slight adjustments to snow totals
and given the high likelihood of accumulating snow with
strengthening winds, do think there will be some impacts felt across
the lower elevations of Lake county. So, did go ahead and add them
to the Winter Weather Advisory. Turn focus to the Pikes Peak region
and Palmer Divide early Tuesday morning, where large scale ascent
and focus are likely to increase. Guidance in better agreement with
this setup and precip development, with snow appearing likely across
the higher elevations of Teller County and rain elsewhere across El
Paso county. Do think there will be periods of snow mixing in at
times over portions of northern El Paso county, but think any snow
accums and impacts will be low.
Any remaining precip will wind down by late morning and midday, with
focus then turning to the strengthening winds and returning high
fire danger. Low/Mid level flow really ramps up Tuesday morning,
with strengthening northerly winds spreading across the plains
during this time. A few quick higher gusts are possible early
Tuesday morning over the southern I-25 corridor, and can't
completely rule out an isolated wind gust to around 60 mph. Don't
think the more widespread and longer lasting wind gusts up to 60 to
65 mph won't occur until mid to late morning, focusing more across
the eastern plains. With increasing confidence, did go ahead and
upgrade the High Wind Watch to a High Wind Warning and also included
Bent county in this warning. Lastly, have upgraded and expanded the
Red Flag Warning to now include much of the I-25 corridor and areas
to the east. Despite some slight cooling tomorrow, critical RH
values are appearing likely. Given the strength of the winds on
Tuesday, did go ahead and include areas where RH values will only
fall to the 15 to 20 percent range. Areas closer to the CO and KS
border where winds will be gusting to 65 mph, RH values look to be
well above 20 percent. Do think this is an area to keep an eye, as
it is quite possible that RH values are lower.
&&
.LONG TERM /TUESDAY THROUGH MONDAY/...
Issued at 300 PM MDT Mon Apr 15 2024
Tuesday night-Wednesday night...Moderating northwesterly flow aloft
across the Rockies Tuesday night becomes more westerly through the day
on Wednesday, with more short wave energy translating through the
stronger westerly flow in place across the Northern Tier. Pattern suggests
developing lee trough across the plains and good mixing on Wednesday to
help bring back breezy westerly winds of 15-30 mph and critical fire
weather conditions to the high mountain valleys into portions of the
I-25 Corridor, especially gap prone areas of mid Arkansas River Valley
and southern I-25 Corridor Wednesday afternoon. However, with multiple
hazardous warnings currently in place, will wait to issue any additional
Fire Weather highlights at this time. The downslope flow will again help
boost temperatures back to above seasonal levels in the 70s to mid 80s
across the plains, and mainly in the 50s and 60s across the higher
terrain. Latest models continue to indicate a passing shortwave across
the Northern Rockies sends a cold front across the eastern Plains late
Wednesday night, with developing moist easterly upslope flow developing
stratus and a few possible sprinkles early Thursday morning, mainly
across the I-25 Corridor.
Thursday-Saturday...Models remain consistent with moderate westerly
flow persisting across the region through the weekend, with occasional
shortwaves translating through the stronger westerly flow in place
across the Northern Tier. These shortwaves remain progged to send front
across eastern Colorado through the weekend, leading to cool, cloudy and
and unsettled weather for eastern Colorado, with daily chances of showers
in place. Further west, warm and breezy conditions west of the Front Range,
will lead to continued critical fire weather conditions for portions of
the high mountain valleys, especially the San Luis Valley into the weekend.
Sunday-Monday...Weak upper level ridging progged to build across the Rockies
into early next week, leading for a return of at and above seasonal
temperatures and continued daily chances of showers, especially over and
near the higher terrain.
&&
.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 548 PM MDT Mon Apr 15 2024
VFR conditions are expected to prevail for all TAF sites (KALS,
KCOS, and KPUB) throughout the forecast period. Winds will be
synoptically influenced and very strong and gusty out of the SW-WSW
at all terminals this evening, then throughout the night these winds
will veer around to a NW-NNW'ly direction. They will weaken at KALS
as they do tomorrow morning, although will continue to be very
strong and gusty, with gusts around or greater than 40 kts possible
at both KCOS and KPUB throughout the rest of the forecast period.
There is also very low confidence (less than 10%) of any showers
moving over on station at KCOS or KPUB, and it will likely occur
this evening through early tomorrow morning if it does. However,
precip should be light enough that it will likely not restrict
VIS to IFR criteria. -Stewey
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 6 PM MDT this evening for COZ220-224.
Winter Weather Advisory until noon MDT Tuesday for COZ058>060.
Red Flag Warning until 10 PM MDT this evening for COZ221-222-
225>237.
Red Flag Warning from 11 AM to 7 PM MDT Tuesday for COZ227>230-
232-233.
High Wind Warning from 9 AM to 6 PM MDT Tuesday for COZ095>099.
&&
SHORT TERM...RODRIGUEZ
LONG TERM...MW
AVIATION...STEWARD
Hazardous weather outlook, Apr 15, 11:25 AM MST, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1225 PM MDT Mon Apr 15 2024
COZ058>089-093>099-161830-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1225 PM MDT Mon Apr 15 2024
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Critical fire weather conditions will continue across the region
into the evening, as an intense Pacific storm moves directly over
the region. Southwest winds of 20 to 40 mph, with gusts to 55 mph,
can be expected areawide. Please avoid activities that could start
a fire.
Snow will develop this evening over the central mountains and continue
through the day Tuesday. Accumulations of 5 to 10 inches will be
possible over the central mountains, with most of the activity
occurring north of Cottonwood Pass. A brief period of heavy snow
will be possible over the Palmer Divide and northern portions of
El Paso county late tonight, as the system moves over the state of
Colorado.
An isolated rumble of thunder will be possible, especially tonight
over the plains. There is a low chance of a strong to severe
thunderstorm occurring, with the main threat being wind gusts to
60 to 70 mph.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Strong and potentially damaging northerly winds, with gusts in
excess of 60 mph, will be possible across the far southeast
Plains on Tuesday. The strong winds, along with the potential for
areas of blowing dust, could lead to hazardous travel conditions,
especially for light and high profile vehicles on west to east
oriented roadways. Critical fire weather conditions are also
expected across portions of the southern I-25 corridor on
Tuesday.
Snow continues across the central mountains, especially north of
Cottonwood Pass, through the day Tuesday, before coming to an end
Tuesday evening. Rain and snow chances return for portions of the
area through the second half of the week.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.
23/34